| Catalog Number |
533621 |
| Medical Device Problem Codes |
Difficult to Remove (1528); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/11/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.E1 ph #: (b)(6).
Event or Problem Description
As reported, a coronary angiography was performed on a patient via the radial artery.Upon completion of the procedure, the 6f jr4 super torque + catheter could not be withdrawn due to complications at the level of the radial artery (spasm), despite various attempts (pharmacological, anesthetic, etc), the catheter was removed through a vascular surgeon.The device will be returned for evaluation.Addendum: the device was received in 2 pieces.
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b5, g3, g6, h11.Additional information is pending and will be submitted within 30 days upon receipt.
Event or Problem Description
As reported, a coronary angiography was performed on a patient via the radial artery.Upon completion of the procedure, the 6f jr4 super torque + catheter could not be withdrawn due to complications at the level of the radial artery (spasm), despite various attempts (pharmacological, anesthetic, etc).Vasospasm was caused due to the presence of the catheter.The catheter was removed through a vascular surgeon.The catheter was removed during surgery (cut down).It was noted that the catheter did not break into two pieces.The catheter was cut by the vascular surgeon at 2 points.1.At the puncture site of the radial artery, 2.At the level of the bifurcation of the brachial artery after surgical exposure) so that it could be removed from the radial artery by traction, which was ultimately achieved.The device was prepared as specified by the instructions for use (ifu).There was no apparent damage to the device noticed prior to use.There was no resistance/friction while advancing through the vessel.Unusual force was not needed to advance or withdrawal the catheter from the patient.The intended procedure was a coronary angiography.The vessel did not have any tortuosity.A guidewire was not used.The device will be returned for evaluation.
Event or Problem Description
As reported, a coronary angiography was performed on a patient via the radial artery.Upon completion of the procedure, the 6f jr4 super torque + catheter could not be withdrawn due to complications at the level of the radial artery (spasm), despite various attempts (pharmacological, anesthetic, etc).Vasospasm was caused due to the presence of the catheter.The catheter was removed through a vascular surgeon.The catheter was removed during surgery (cut down).It was noted that the catheter did not break into two pieces.The catheter was cut by the vascular surgeon at 2 points.1.At the puncture site of the radial artery, 2.At the level of the bifurcation of the brachial artery after surgical exposure) so that it could be removed from the radial artery by traction, which was ultimately achieved.The device was prepared as specified by the instructions for use (ifu).There was no apparent damage to the device noticed prior to use.There was no resistance/friction while advancing through the vessel.Unusual force was reportedly not needed to advance or withdrawal the catheter from the patient.The intended procedure was a coronary angiography.The vessel did not have any tortuosity.A guidewire was not used.The device will be returned for evaluation.Addendum: the device was received in 2 pieces.
Additional Manufacturer Narrative
As reported, coronary angiography was performed on a patient via the radial artery.Upon completion of the procedure, the 6f jr4 super torque + catheter could not be withdrawn due to complications at the level of the radial artery (spasm).Various attempts to remove the device (pharmacological, anesthetic, etc.) were unsuccessful.The vasospasm was caused by the presence of the catheter.The catheter was surgically removed (cut down) by a vascular surgeon.It was noted that the catheter did not break into two pieces.The catheter was cut by the vascular surgeon at 2 points.One cut was made at the puncture site of the radial artery and the second was made t the level of the bifurcation of the brachial artery (after surgical exposure) so that it could be removed from the radial artery by traction, which was ultimately achieved.The device was prepared as specified by the instructions for use (ifu).There was no apparent damage to the device noticed prior to use.There was no resistance/friction while advancing through the vessel.Unusual force was reportedly not needed to advance or withdrawal the catheter from the patient.The vessel did not have any tortuosity.A guidewire was not used.The device will be returned for evaluation.One non-sterile cath f6 st+ jr 4 100cm was received for analysis.During visual analysis, it was observed the unit¿s body was received incomplete as it was separated 44 cm apart from the distal tip and only one portion (25 cm long) of the proximal separated body was returned with evidence of a second proximal separation from a third proximal portion not returned for this evaluation.Inner diameter (id) and outer diameter (od) measurements were taken near the separated borders, which were also noted to be compressed and were found within specification.A higher magnification evaluation was required to identify the possible attributable cause of the observed separations.During this analysis, scratch marks and plastic deformations/ elongations were observed near the separation borders.The reported ¿catheter (body/shaft) - withdrawal difficulty - from vessel¿ could not be confirmed due to the nature of the complaint as it is not possible to simulate these conditions in a laboratory environment.Additionally, based on the analysis and information provided, it cannot be confirmed if the event ¿vasospasm¿ is related to manufacturing issues.Vasospasm is a known and common complication of these types of procedures and can be caused by irritating the vascular endothelium.It is also the likely cause of the withdrawal difficulty, which required a cut down and intentional cutting of the catheter for removal.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿complications: procedures requiring percutaneous catheter introduction should not be attempted by physicians unfamiliar with the possible complications.Complications may occur at any time during or after the procedure.Possible complications include but are not limited to the following: air embolism, hematoma at the puncture site, infection, perforation of the vessel wall.¿ based on the available information, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
Additional Manufacturer Narrative
After further review, section d.4 primary unique device identification (udi) number has been corrected accordingly.